Hello...I'm Dr. Coldiron and I will attempt to help you with your veterinary question! It sounds like your dog had some type of a bacterial gastroenteritis that was causing the vomiting and diarrhea. A few weeks of antibiotics definitely are warranted with the high WBC count. As for the suspected senility, she is relatively young and shouldn't necessarily have issues with senility at 8 years. Has your dog ever had seizures? During the potential onset of a seizure, mammals go through a pre-ictal (pre-seizure) stage in which they seem lost, listless, dazed and confused, have a blank stare, etc. Is it possible that your dog is having mild seizures that never fully progress to the grand-mal stage? You may want to consult with a specialist at your states veterinary college (if you have one in your state). There are also specialists out there in private practice...most work by referral, so your vet would need to refer you over to see them. Behavioral issues can be very complex and beyond my scope of practice; however, there are board certified veterinary behaviorist out there as well, and they may be a good place to start if you think it is an emotional/behavioral issue. Hope you can get some answers by possibly chatting with a specialist or two.
Hello...gastroenteritis usually lasts 3-5 days. The vomiting is of concern and you need to try to stop this. You should ask your vet about a newer drug called Cerenia that is wonderful at controlling vomiting in dogs. It is given as an injection initially (to avoid having the dog vomit up the pill) and then given orally thereafter for up to 4-5 days. It is given only once daily and stops vomiting by acting on multiple pathways that result in vomiting. Now that you mention the metronidazole, it can have neurologic side effects and you should probably discontinue this drug if she is still on it. You should also let your vet know that you think your dog may be having neurological issues with the metronidazole so they can note it in your dog's medical record and give you advice on what to do next. Often, withholding food for 24 hours helps to stop vomiting as well. You may also want to try famotidine (Pepsid AC) by mouth twice daily to calm the stomach. Again, the non-stop vomiting is a concern due to your dog becoming dehydrated. Make sure she is getting plenty of fluids by mouth or consider having your vet give her some subcutaneous fluids or IV fluids if needed.
Best of luck,